Translator Disclaimer
December 2015 Contagions in random networks with overlapping communities
Emilie Coupechoux, Marc Lelarge
Author Affiliations +
Adv. in Appl. Probab. 47(4): 973-988 (December 2015). DOI: 10.1239/aap/1449859796

Abstract

We consider a threshold epidemic model on a clustered random graph model obtained from local transformations in an alternating branching process that approximates a bipartite graph. In other words, our epidemic model is such that an individual becomes infected as soon as the proportion of his/her infected neighbors exceeds the threshold q of the epidemic. In our random graph model, each individual can belong to several communities. The distributions for the community sizes and the number of communities an individual belongs to are arbitrary. We consider the case where the epidemic starts from a single individual, and we prove a phase transition (when the parameter q of the model varies) for the appearance of a cascade, i.e. when the epidemic can be propagated to an infinite part of the population. More precisely, we show that our epidemic is entirely described by a multi-type (and alternating) branching process, and then we apply Sevastyanov's theorem about the phase transition of multi-type Galton-Watson branching processes. In addition, we compute the entries of the mean progeny matrix corresponding to the epidemic. The phase transition for the contagion is given in terms of the largest eigenvalue of this matrix.

Citation

Download Citation

Emilie Coupechoux. Marc Lelarge. "Contagions in random networks with overlapping communities." Adv. in Appl. Probab. 47 (4) 973 - 988, December 2015. https://doi.org/10.1239/aap/1449859796

Information

Published: December 2015
First available in Project Euclid: 11 December 2015

zbMATH: 1362.92070
MathSciNet: MR3433292
Digital Object Identifier: 10.1239/aap/1449859796

Subjects:
Primary: 60C05
Secondary: 05C80 , 91D30

Keywords: branching processes , clustering , Random graphs , threshold epidemic model

Rights: Copyright © 2015 Applied Probability Trust

JOURNAL ARTICLE
16 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.47 • No. 4 • December 2015
Back to Top